# SDR CA020325003

- Difficulty date: February 4, 2002
- Submitted: April 8, 2002
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 11,100 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 8011 · Engine Starter
- Part: Bearing
- Condition: Missing
- Location: Starter
- Component: Starter, PM1201
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) PILOT OF AIRCRAFT FOUND "A PART" BENEATH THE COWLING. COWLINGS WERE REMOVED & ENGINE INSPECTED FOR "MISSING PARTS". REAR SUPPORT BEARING (ROLLER TYPE) FOUND MISSING ON LAMAIR STARTER. PILOT REPORTED FURTHER THAT STARTER WAS STILL ENGAGED TO FLYWHEEL AT THIS TIME. LOSS OF REAR BEARING CAUSED STARTER SHAFT TO DROP OUT OF ALIGNMENT WITH CRANKSHAFT AND LOCKED BENDIX GEAR ONTO FLYWHEEL. SARTER REPLACED WITH SERVICEABLE UNIT. OLD UNIT B.E.R. SCRAP.
